Is birth control altering my period?
I recently started birth control, I am on the second active pill. My period ended on the 7th and started the 1st of this month. This is an irregular period for me. I took Plan B on the 22nd of June, and I got a period soon after, followed by another at a regular time in July. I did not get another period until September 1st, and it ended on Sept. 7th. I started the sunday after. I was wondering if my period will now continue to be on this irregular time, or if I can make myself have one next week by taking the inactive pills. Would this work after just one week of pills? Or should I stop all together right now and wait for a regular period to come back. I really want my period back on its regular schedule.
You should speak with your doctor about all of this, as it is important to make sure that you are following your provider's recommendations. Most hormonal birth control, such as oral contraceptive pills (OCPs), work in some way by affecting the normal menstrual cycle. This cycle is generally tightly regulated by the body to enhance fertility. As the goal of OCPs and other contraceptives is to decrease fertility, one of the ways that it does that is by adjusting your menstrual cycle, or rather, by either directly changing it or by causing alterations in other hormones that change your menstrual cycle. If you are on birth control pills, most women will not undergo the hormonal and physical changes that entail a normal menstrual cycle at all, despite the familiar pattern of a roughly normal cycle with regards to the timing. The pills instead induce other changes. If you stop taking them and are not pregnant, it is possible that eventually your body will return to its previous cycle. You need to weigh the risks and benefits of this however, and for that you need to talk to your doctor. Please speak with your doctor about your question.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.